Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Had stomach cramping and spotting. Taking progesterone supplements for 1.5 months. Should I continue?

Hi My Doc has suggested me to take progesterone supplements till 3 months. I have used Macgest 200 twice daily for 1 & half monht. Now I have been advised to take Susten 400 vaginally for one more month. Is it safe to have it for 2 months. Initially in very early preg I had stomach cramping but now I dont have cramping or spotting. Is it must for me to take? Please suggest.
Asked On : Mon, 25 Feb 2013
Answers:  1 Views:  45
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
General & Family Physician 's  Response
Hello, thanks for using Health Care Magic.
Progesterone is a hormone produced in the body which helps in the menstrual cycle and during pregnancy. During pregnancy, it helps in maintaining the pregnancy and in embryogenesis of the developing fetus. Inadequate or insufficient amounts of progesterone is a common cause of abortions during early pregnancy.
As such, progesterone is given in early pregnancy up to 13 weeks of gestation so as to prevent abortions due to insufficient progesterone.
In your case, with the notion of crampy pains and spotting, it is certain that your doctor was managing you for an insufficient progesterone and that is why he put you on progesterone. Progesterone is safe in pregnancy and its deficiency is even a major problem incompatible with pregnancy.

Best regards and hope this helps you
Answered: Tue, 26 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor